MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2781-28
Medical Device Problem Codes Peeled/Delaminated (1454); Therapy Delivered to Incorrect Body Area (1508); Arcing (2583)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during abdominoperineal resection and laparoscopy, spark was discharged from the distal end of the shaft of the device.Also thermal spread was too much, but no tissue damage noted.A new device was opened to continue the procedure.Operating time not extended.There was no patient harm.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: one device was received for evaluation.The returned product met specification as received.Visual inspection found no defects.The associated device was also received.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event.The investigation did not identify any defects with the returned e2781-28 electrode.The spatula electrode was inserted into the pencil device, and was plugged into a generator.The device successfully activated.The device passed hipot testing.Nothing unusual was noticed.The investigation found the device to function normally and within specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7715638
Report Number1717344-2018-00966
Device Sequence Number11042784
Product Code GEI
UDI-Device Identifier10884524000404
UDI-Public10884524000404
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2781-28
Device Catalogue NumberE2781-28
Device Lot Number72490256X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/08/2018
10/11/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date10/02/2018
11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1